# SDR QMLA2012041312060

- Difficulty date: April 13, 2012
- Submitted: April 16, 2012
- Operation: Air carrier
- Aircraft: N117NC
- Make and model: Bolkms BK117C1
- Aircraft serial: 7517
- Aircraft time: 5,840 hours
- System (JASC): 6520 · Tail Rotor Gearbox
- Part: Casting
- Condition: Cracked
- Location: Tail Rotor
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

FOUND OIL LEAKING AROUND VERTICAL FIN AREA.  INSPECTED AREA AND FOUND TAIL ROTOR GEARBOX LEAKING AND NOTICED THAT TAIL ROTOR CASTING WAS ALSO CRACKED. UPON DISASSEMBLY FOUND THAT TAIL ROTOR HEAD BOLT HAS BEEN GALLED AND TEFLON FROM TORSION TENSION STRAP HAS BEEN FORCED OUT AND DAMAGED T/R HEAD AND BOLT. UPON REMOVAL OF T/R GEARBOX FOUND NONE OF THE ATTACHMENT BOLTS WERE TORQUED AND CAUSED MOUNTING STUDS IN GEARBOX TO FAIL AND CRACKED GEARBOX ATTACHMENT CASTING.  CASTING HAS BEEN CHANGED BEFORE DUE TO HIGH-LOC INSTALLED.
